Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 7, 2013, 1:53 PM CDT for LaPorte County, Saint Joseph County, Indiana; Berrien County, Michigan. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2013, 1:53 PM CDT (18:53 UTC)
- Expired
- Aug 7, 2013, 7:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:40 PM CDT | FLASH FLOOD | 1 Ese Buchanan, MI | 2.03 INCHES REPORTED IN PAST 2.3 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1711 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
327
WGUS53 KIWX 071853
FFWIWX
INC091-141-MIC021-080045-
/O.NEW.KIWX.FF.W.0015.130807T1853Z-130808T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
253 PM EDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA
EXTREME NORTHEASTERN LA PORTE COUNTY IN NORTHWEST INDIANA
SOUTHERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 845 PM EDT/745 PM CDT/
* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. PORTIONS
OF THE WARNED AREA HAD ALREADY RECEIVED 1.5 TO 2 INCHES OF RAINFALL
FROM AN EARLIER STORM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAYTON...
THREE OAKS...GALIEN AND BUCHANAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...POST YOUR INFORMATION ON THE NATIONAL WEATHER
SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER
WITH THE HANDLE... @NWSIWX.
&&
LAT...LON 4182 8664 4184 8658 4186 8650 4185 8630
4178 8630 4173 8640 4173 8646 4174 8653
4175 8666 4177 8669
$$
BENTLEY1 follow-up statement
728
WGUS73 KIWX 072302
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
702 PM EDT WED AUG 7 2013
INC091-141-MIC021-072311-
/O.CAN.KIWX.FF.W.0015.000000T0000Z-130808T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-
702 PM EDT WED AUG 7 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN BERRIEN...
EXTREME NORTHEASTERN LA PORTE AND NORTHWESTERN ST. JOSEPH COUNTIES...
THE RAINFALL HAS ENDED ACROSS THE WARNED AREA...AND ADDITIONAL
RAINFALL IS NOT ANTICIPATED.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
LEAD=TO REPORT FLOODING...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE...@NWSIWX.
LAT...LON 4182 8664 4184 8658 4186 8650 4185 8630
4178 8630 4173 8640 4173 8646 4174 8653
4175 8666 4177 8669
$$
BENTLEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:52 AM CDT, 10 hours 1 minute earlier.
Area forecast discussion, Aug 7, 3:52 AM CDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 AM EDT WED AUG 7 2013 .SYNOPSIS... ISSUED AT 353 AM EDT WED AUG 7 2013 A COLD FRONT WILL BRING INCREASING CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA TODAY INTO THIS EVENING. A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE MAY BRING A FEW SHOWERS AND THUNDERSTORMS TO MAINLY INDIANA AND OHIO THURSDAY INTO FRIDAY...WITH DRY AND COOLER WEATHER EXPECTED BY THIS WEEKEND. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 353 AM EDT WED AUG 7 2013 MAIN FOCUS THROUGH MID MORNING WILL BE ON TWO AREAS OF CONVECTION...ONE AN EASTERN WISCONSIN/CENTRAL MICHIGAN MCS AND THE OTHER A LESS ORGANIZED MULTICELL CLUSTER ACROSS EASTERN IOWA. THE EASTERN IOWA ACTIVITY WILL LIKELY WEAKEN AND SHIFT MORE SOUTHEAST INTO CENTRAL ILLINOIS AS AN EASTERN KANSAS/CENTRAL MISSOURI MCS INTERCEPTS MOIST LOW LEVEL INFLOW. WEST-TO-EAST STEERING FLOW WITH ASSOCIATED PV ANOMALY LIFTING THROUGH THE NORTHERN LAKES SHOULD ALLOW THE WEAKENING MICHIGAN MCS TO PASS JUST NORTH OF THE FA. AS A RESULT CUT POPS SIGNIFICANTLY THROUGH MID MORNING...EXCEPT FOR FAR NORTHERN ZONES GIVEN CLOSE PROXIMITY TO TRAILING LINE OF CONVECTION. THE NORTHERN LAKES SHORTWAVE AND MCS WILL FORCE A PRE-FRONTAL TROUGH/CONVECTIVE OUTFLOW SOUTH INTO THE AREA LATER THIS MORNING AND AFTERNOON. SFC DEWPOINTS NEAR 70F WITHIN LOW LEVEL THETA-E RIDGE IN ADVANCE OF THIS FEATURE WILL LEAD TO AT LEAST MODERATE DESTABILIZATION...POSSIBLY STRONG (SBCAPE TO 3000 J/KG) DEPENDING ON CLOUD COVER. THIS COUPLED WITH 30-40 KNOTS OF DEEP LAYER SHEAR HINTS AT THE POTENTIAL FOR A FEW SEVERE STORMS. HOWEVER...LOW LEVEL CONVERGENCE ALONG THE BOUNDARY WILL WEAKEN WITH TIME TODAY AS THE FLOW ALOFT BECOMES MORE PARALLEL TO IT. ALSO...MEAGER MID LEVEL LAPSE RATES, SUBTLE HEIGHT RISES BEHIND THE MORNING NORTHERN LAKES WAVE, DRY ENTRAINMENT ABOVE 800 MB, AND THE IWX CWA BECOMING LOCATED IN THE RIGHT EXIT REGION OF A MERGING UPPER MIDWEST 110-120 KT UPPER JET SHOULD LIMIT COVERAGE AND POSSIBLY ORGANIZATION BY THIS AFTERNOON. AS A RESULT HELD WITH CHANCE/SCT POPS FOR SHOWERS/STORMS USING A HRRR/SPC WRF COMPROMISE FOR HOURLY DETAIL IN GRIDS. ISOLATED THUNDERSTORMS MAY EVEN FORM ALONG THE PRIMARY COLD FRONT LATER IN THE AFTERNOON AND EVENING AS IT SAGS SLOWLY SOUTH INTO THE REGION. BY TONIGHT...THE PERSISTENT NORTHEAST MANITOBA NEGATIVE HEIGHT ANOMALY/CLOSED LOW WILL MEANDER SOUTHEAST INTO WESTERN ONTARIO WITH BELT OF STRONG WESTERLIES ACROSS THE UPPER MIDWEST AND NORTHERN GREAT LAKES. THE ABOVE MENTIONED SURFACE FRONT UNDER THIS STRONGER FLOW SHOULD SAG INTO SOUTHERN ZONES OVERNIGHT WITH A FEW LINGERING SHOWERS POSSIBLE ALONG IT. LOW LEVEL NEGATIVE THETA-E ADVECTION INTO THE NORTHERN TWO THIRDS OF THE CWA WILL ENSURE DRY/COOLER CONDITIONS OVERNIGHT. && .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 451 AM EDT WED AUG 7 2013 CONTINUED WITH LITTLE SUBSTANTIVE CHANGES WITH RESPECT TO LONG TERM FORECAST. DIFFICULTIES REMAIN WITH TIMING OF SHORTWAVES EMANATING FROM EASTERN PERIPHERY OF AZ MID LEVEL CYCLONE AS WELL AS PARTIAL EJECTIONS FROM BLOCKED SYSTEM OFF NORTHERN CALIFORNIA COASTLINE. WHILE SURFACE BOUNDARY TO LIKELY LIE OUT ALONG/JUST NORTH OF OHIO RIVER BY 12 UTC THU...LACK OF DEPTH IN BACKED NORTHERLY FLOW SUGGESTS PRESENCE OF AT RESIDUAL MUCAPE AVAILABLE FOR CONVECTIVE DEVELOPMENT BY MIDDAY THU ACROSS FAR SOUTHERN CWA. PRESENCE OF MID LEVEL SPEED MAX EMBEDDED WITHIN ALREADY GENEROUS WESTERLY FLOW PER E/W ELONGATED WESTERN ONTARIO VORTEX...CONTRIBUTING TO DECENT 40 KNOTS OF DEEP LAYER SHEAR. RELEGATED HIGHEST CHANCES TO ONLY FAR SOUTH...WITH SLIGHT CONTRACTION OVER PRIOR FORECAST GIVEN LACK OF APPRECIABLE INSTABILITY ACROSS NORTHERN HALF OF CWA. SLIGHTLY BROADER CHANCES THURSDAY NIGHT PER SECOND WAVES SOUTHERLY 925-850MB BENT ELICITING LOW LEVEL MOISTURE FLUX CONVERGENCE. STILL HAVE MAINTAINED CONSTRAINT OVER DUBIOUS VERACITY IN MODEL SOLUTIONS MARRED BY SERIAL CONVECTIVE FEEDBACK. CONTD CHANCE FOR CONVECTION ON FRIDAY AS ROTATION OF INTENSE SHORTWAVE NOW ENTERING FAR NORTHERN ALBERTA TO MARKEDLY SHARPEN NORTHERN UPPER GREAT LAKES TROF. ESTABLISHED ONSHORE FLOW TO CURTAIL INSTABILITY/CHANCES NWRN-NRN CWA...AGAIN FAVORING SOUTHERN CWA. THEREAFTER DRY FORECAST FOR REMAINDER OF LONG TERM. TROF AXIS PUSHES EASTWARD IN EARNEST THROUGH THE LOWER GREAT LAKES FRIDAY EVENING AND INTO FAR EASTERN CANADA THEN NORTHERN NEW ENGLAND BY 12 UTC SAT. ENSEMBLE GFS MOS POP AVERAGES QUICKLY DWINDLE TO WELL BELOW CLIMO...WITH STANDARD DEVIATIONS IN 1-3 RANGE BY EARLY NEXT WEEK. EXPECT DRY AIRMASS PER PLAINS SURFACE RIDGE WITH WEAKER/HIGHER BELTED 5H TROFFING ACROSS EASTERN CANADA/NORTHERN GREAT LAKES...AMID MEAN RIDGING ACROSS WESTERN STATES INTO NORTHWESTERN CANADA. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1241 AM EDT WED AUG 7 2013 DRY CONDITIONS ARE EXPECTED THROUGH THE EARLY MORNING GIVEN SUBSIDENCE IN WAKE OF WEAK MCV REMNANT...WITH INVERSION/CAP BETWEEN 800-700 MB SHOWING UP NICELY ON EVENING AMDAR SOUNDINGS. MOIST LOW LEVELS AND LIGHT WINDS WILL LIKELY SUPPORT A PERIOD OF MAINLY MVFR VIS RESTRICTIONS THROUGH 13-14Z. CONFIDENCE DECREASES LATER THIS MORNING INTO THE AFTERNOON AS CONVECTIVE OUTFLOW FROM A WISCONSIN/MICHIGAN MCS SLOWS SOUTHEAST INTO THE SBN AREA BY MID MORNING...AND MAYBE AS FAR SOUTH AS FWA BY EARLY/MID AFTN PER LATEST HRRR/SPC WRF ITERATIONS. MVFR AND POTENTIALLY BRIEF IFR VIS RESTRICTIONS WILL BE POSSIBLE WITH SCATTERED CONVECTION THAT MAY ACCOMPANY THIS BOUNDARY. BETTER CHANCES AT SBN WHERE A TEMPO MVFR/-TSRA GROUP WAS ADDED. LESSER CONFIDENCE AT FWA WARRANTED KEEPING WITH MORE OPTIMISTIC VFR/VCTS GROUP HERE. THE PRIMARY COLD FRONT WILL WORK THROUGH SBN LATE IN THE AFTERNOON AND FWA IN THE EVENING WHICH WILL ALLOW WINDS TO SHIFT TO THE WEST-NORTHWEST. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...STEINWEDEL SHORT TERM...STEINWEDEL LONG TERM...MURPHY AVIATION...STEINWEDEL VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 7, 4:15 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE NORTHERN INDIANA 515 AM EDT WED AUG 7 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-080915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 515 AM EDT WED AUG 7 2013 /415 AM CDT WED AUG 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS MORNING AND AFTERNOON. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY...THE BEST CHANCE FOR STORMS ARE SOUTH OF ROUTE 24. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-080915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 515 AM EDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. GUSTY WINDS MAY ACCOMPANY THE STORMS. THERE IS A CHANCE OF RIP CURRENTS TO DEVELOP LATER TONIGHT...ESPECIALLY ALONG INDIANA BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF RIP CURRENTS ON THURSDAY...ESPECIALLY ALONG INDIANA BEACHES. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THURSDAY NIGHT INTO FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Aug 7, 8:10 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
910 AM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM HAIL COLOMA 42.19N 86.31W
08/07/2013 M0.25 INCH BERRIEN MI TRAINED SPOTTER
LARGEST HAILSTONES THREE EIGHTHS OF AN INCH
&&
SKIPPERSpecial weather statement, Aug 7, 9:39 AM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1039 AM EDT WED AUG 7 2013
OHZ002-071515-
FULTON OH-
1039 AM EDT WED AUG 7 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN FULTON COUNTY...
AT 1035 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF FAYETTE...OR 13 MILES
SOUTHWEST OF ADRIAN...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LYONS...SEWARD AND WINAMEG...
METAMORA AND ASSUMPTION...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4159 8388 4165 8434 4171 8433 4171 8414
4172 8414 4171 8397 4172 8397 4172 8394
4172 8388 4170 8387
TIME...MOT...LOC 1439Z 268DEG 27KT 4175 8417
CEOSpecial weather statement, Aug 7, 12:08 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 108 PM EDT WED AUG 7 2013 INZ003-004-MIZ077-071745- BERRIEN MI-LA PORTE IN-ST. JOSEPH IN- 108 PM EDT WED AUG 7 2013 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...NORTHEASTERN LA PORTE AND NORTHWESTERN ST. JOSEPH COUNTIES... AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR THREE OAKS...OR 11 MILES NORTHEAST OF LA PORTE...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BUCHANAN... NEW CARLISLE... HUDSON LAKE... GALIEN... DAYTON... CHAIN-O-LAKES AND LYDICK... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4196 8623 4165 8624 4172 8672 4181 8672 TIME...MOT...LOC 1708Z 261DEG 18KT 4176 8660 CEO
Special weather statement, Aug 7, 12:59 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
159 PM EDT WED AUG 7 2013
INZ004-MIZ077-078-071845-
BERRIEN MI-CASS MI-ST. JOSEPH IN-
159 PM EDT WED AUG 7 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN CASS...
SOUTHEASTERN BERRIEN...NORTHERN ST. JOSEPH AND EXTREME NORTHWESTERN
ELKHART COUNTIES...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUCHANAN...MOVING EAST AT 20 MPH.
DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BUCHANAN...
NILES...
GEORGETOWN...
GRANGER...
ROSELAND...
EDWARDSBURG...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4189 8607 4169 8607 4171 8652 4171 8653
4176 8652 4176 8653 4185 8654
TIME...MOT...LOC 1759Z 269DEG 19KT 4178 8643
CEOLocal storm report, Aug 7, 1:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
220 PM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL SOUTH BEND 41.68N 86.25W
08/07/2013 M1.00 INCH ST. JOSEPH IN BROADCAST MEDIA
WIND GUST ESTIMATED AT 60 MPH AND 1 INCH HAIL ON
CLEVELAND RD.
0215 PM TSTM WND GST SOUTH BEND 41.68N 86.25W
08/07/2013 E60 MPH ST. JOSEPH IN BROADCAST MEDIA
WIND GUST ESTIMATED AT 60 MPH AND 1 INCH HAIL ON
CLEVELAND RD.
&&
LASHLEYLocal storm report, Aug 7, 1:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 PM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 2 SE GEORGETOWN 41.71N 86.20W
08/07/2013 M1.25 INCH ST. JOSEPH IN TRAINED SPOTTER
&&
LASHLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:20 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 40 min |
| Aug 7, 12:59 PM CDT | Special Weather Statement | IWX | Saint Joseph | 46 min |
| Aug 7, 1:15 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 45 min |
| Aug 7, 1:58 PM CDT | Special Weather Statement | IWX | Elkhart | 47 min |
| Aug 7, 2:04 PM CDT | Special Weather Statement | IWX | Saint Joseph | 26 min |
| Aug 7, 2:24 PM CDT | Special Weather Statement | IWX | LaPorte, Saint Joseph | 51 min |
| Aug 7, 3:17 PM CDT | Special Weather Statement | IWX | Marshall | 43 min |
| Aug 7, 3:20 PM CDT | Special Weather Statement | IWX | Elkhart | 40 min |
| Aug 7, 3:43 PM CDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 47 min |
| Aug 7, 4:15 PM CDT | Special Weather Statement | IWX | Kosciusko | 45 min |
| Aug 7, 4:19 PM CDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 3 hr |
| Aug 7, 4:38 PM CDT | Special Weather Statement | IWX | Starke | 52 min |
| Aug 7, 5:01 PM CDT | Special Weather Statement | IWX | LaPorte | 44 min |
| Aug 7, 5:23 PM CDT | Special Weather Statement | IWX | Marshall | 37 min |
| Aug 7, 5:33 PM CDT | Special Weather Statement | IWX | LaPorte | 42 min |
| Aug 7, 5:54 PM CDT | Special Weather Statement | IWX | Kosciusko | 51 min |
| Aug 7, 5:59 PM CDT | Areal Flood Advisory | IWX | LaPorte, Starke | 3 hr |
| Aug 7, 7:32 AM CDT | Special Weather Statement | IWX | Cass | 43 min |
| Aug 7, 8:08 AM CDT | Special Weather Statement | IWX | Branch | 52 min |
| Aug 7, 9:13 AM CDT | Areal Flood Advisory | IWX | Branch, Hillsdale, Saint Joseph | 3 hr |
| Aug 7, 12:08 PM CDT | Special Weather Statement | IWX | Berrien | 37 min |
| Aug 7, 4:21 PM CDT | Special Weather Statement | IWX | Berrien | 39 min |
Nearby
Flash Flood Warnings in Indiana, 2013Flash Flood Warnings in Michigan, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.